Alert archive / Nebraska / Wind Chill Advisories in 2011

Wind Chill Advisory 3, NWS Hastings, NE

February 2, 201124 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this wind chill advisory at Feb 2, 2011, 3:13 PM CST for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Feb 2, 2011, 8:00 PM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2011, 3:13 PM CST (21:13 UTC)
In effect from
Feb 2, 2011, 8:00 PM CST
Expired
Feb 3, 2011, 10:00 AM CST
In force
14 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

306 
WWUS43 KGID 022113
WSWGID

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
313 PM CST WED FEB 2 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
030500-
/O.NEW.KGID.WC.Y.0003.110203T0200Z-110203T1600Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...
KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...
MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
313 PM CST WED FEB 2 2011

...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND CHILL
ADVISORY FOR WIND CHILL...WHICH IS IN EFFECT FROM 8 PM THIS
EVENING TO 10 AM CST THURSDAY. 

* BITTERLY COLD WIND CHILLS OF 15 TO 25 DEGREES BELOW ZERO ARE
  EXPECTED TONIGHT INTO THURSDAY MORNING.

* TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO ARE FORECAST
  TONIGHT...ALONG WITH SOUTHWEST WINDS OF 5 TO 10 MPH.

* THESE WIND CHILL VALUES CAN RESULT IN FROST BITE IN 30 MINUTES
  OR LESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
3 follow-up statements
844 
WWUS43 KGID 030332
WSWGID

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
932 PM CST WED FEB 2 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
031145-
/O.CON.KGID.WC.Y.0003.000000T0000Z-110203T1600Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...
KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...
MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
932 PM CST WED FEB 2 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THURSDAY.

* BITTERLY COLD WIND CHILLS OF 15 TO 25 DEGREES BELOW ZERO ARE 
  EXPECTED TONIGHT INTO THURSDAY MORNING. 

* TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO ARE FORECAST 
  TONIGHT...ALONG WITH SOUTHWEST WINDS OF 5 TO 10 MPH. 

* THESE WIND CHILL VALUES CAN RESULT IN FROST BITE IN 30 MINUTES 
  OR LESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
594 
WWUS43 KGID 030900
WSWGID

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
300 AM CST THU FEB 3 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
031600-
/O.CON.KGID.WC.Y.0003.000000T0000Z-110203T1600Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...
KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...
MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
300 AM CST THU FEB 3 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* BITTER COLD WIND CHILLS OF 15 TO 22 DEGREES BELOW ZERO ARE
  EXPECTED UNTIL MID MORNING. 

* THE BITTER COLD WIND CHILLS ARE THE RESULT OF TEMPERATURES IN
  THE SINGLE DIGITS COMBINED WITH WIND SPEEDS OF 10 TO 15 MPH.

* WIND CHILL READINGS WILL WARM DURING THE DAY AS TEMPERATURES RISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
480 
WWUS43 KGID 031550
WSWGID

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
950 AM CST THU FEB 3 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
031700-
/O.EXP.KGID.WC.Y.0003.000000T0000Z-110203T1600Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...
KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...
MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
950 AM CST THU FEB 3 2011

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING. 


* TEMPERATURES WILL CONTINUE TO WARM INTO THE 20S AS WE TRANSITION
  INTO THE LATE MORNING HOURS AND EARLY AFTERNOON HOURS...WHILE
  WIND CHILL VALUES WILL CONTINUE TO IMPROVE THROUGHOUT THE DAY.
  THEREFORE...THE WIND CHILL ADVISORY IS BEING ALLOWED TO EXPIRE
  AT 10 AM CST.

$$

KING/ROSSI

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind chill advisory went out at Feb 2, 3:08 PM CST, 5 minutes earlier.

Area forecast discussion, Feb 2, 3:08 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
308 PM CST WED FEB 2 2011

.SHORT TERM...THE MAIN FORECAST CONCERN WILL BE THE COLD TEMPERATURES
AND WIND CHILLS AGAIN TONIGHT. EARLY AFTERNOON SURFACE ANALYSIS
SHOWED HIGH PRESSURE SITUATED ACROSS THE CENTRAL PLAINS. THE HIGH
WILL SINK SOUTH TONIGHT...WHICH WILL ALLOW WINDS TO BECOME MORE
SOUTHWESTERLY IN DIRECTION...AND HELP WARMER AIR GRADUALLY ARRIVE
TO THE FORECAST AREA. THE PRIMARY QUESTION TONIGHT WILL BE HOW FAR
CAN TEMPERATURES DROP WITH THE SOUTHWESTERLY SURFACE WINDS. SKIES
WILL BE CLEAR...AND THE NAM/GFS NUMERICAL GUIDANCE GENERALLY SHOWS
READINGS IN THE 5 TO 10 BELOW ZERO RANGE. THIS DOES NOT SEEM
UNREASONABLE...AND THOSE TEMPERATURES COMBINED WITH WINDS OF 5 TO
10 MPH WILL PUSH WIND CHILLS INTO THE 15 TO 25 DEGREE BELOW ZERO
RANGE. AFTER COORDINATION WITH SURROUNDING OFFICES HAVE DECIDED
TO GO AHEAD AND HOIST A WIND CHILL ADVISORY FOR TONIGHT...AND HOLD
ONTO IT UNTIL AROUND 10 AM ON THURSDAY.

TEMPERATURES FOR THURSDAY SHOULD BE WARMER THAN TODAY WITH H85
TEMPERATURES RISING FROM NEAR -20 CELSIUS THIS MORNING...TO -5 TO
-10 CELSIUS TOMORROW MORNING.  THIS SHOULD HELP HIGHS RISE BACK INTO
THE 20S FOR THURSDAY AFTERNOON...WITH SOME SPOTS PERHAPS PUSHING
CLOSE TO 30 DEGREES.  WEAK WARM AIR ADVECTION WILL REMAIN IN PLACE
THURSDAY NIGHT WHICH SHOULD HELP KEEP TEMPERATURES ABOVE ZERO.  WILL
AIM FOR HIGHS ROUGHLY IN THE 5 TO 15 ABOVE ZERO RANGE UNDER CLEAR TO
PARTLY CLOUDY SKIES.

.LONG TERM...STARTING 12Z FRIDAY. PRIMARY FORECAST CONCERNS
CENTER UPON TEMPERATURE TRENDS...AS WELL AS CHANCES FOR
PRECIPITATION STARTING THIS WEEKEND. LONG TERM MODEL GUIDANCE
CONTINUES TO SUGGEST THE CENTRAL PLAINS WILL REMAIN UNDERNEATH
NORTHWESTERLY UPPER LEVEL FLOW...WITH SEVERAL MID LEVEL SHORT
WAVES MOVING THROUGH THE MEAN UPPER LEVEL FLOW. THE FIRST WAVE IS
STILL EXPECTED TO PUSH NEAR THE AREA FRIDAY. AS WAS BEING SHOWN
YESTERDAY HOWEVER...THE BULK OF MID LEVEL THERMAL ADVECTION AND
DPVA SHOULD REMAIN NORTHEAST OF OUR AREA...THUS KEEPING
PRECIPITATION TO OUR NORTHEAST. THE SECOND WAVE IS EXPECTED TO
PUSH OVER THE AREA SATURDAY. DPVA WITH THIS SYSTEM APPEARS
STRONGER THAN WHAT WAS BEING INDICATED BY THE OPERATIONAL GFS AND
EC YESTERDAY. CONFIDENCE REMAINS LOW ON PRECIPITATION DEVELOPMENT
AND PLACEMENT...BUT ENOUGH BROAD-SCALE LIFT AND LOW TO MID LEVEL
MOISTURE APPEAR PRESENT SATURDAY FOR THE PRODUCTION OF
PRECIPITATION. HAVE GONE AHEAD AND INSERTED SLIGHT CHANCE POPS
ACROSS THE CWA FOR SATURDAY AS A RESULT. KEPT SATURDAY NIGHT DRY
AS A BRIEF PERIOD OF SUBSIDENCE SHOULD SETTLE IN BEHIND SATURDAYS
SHORT WAVE...BUT THIS WILL BE SHORT LIVED AS YET ANOTHER MID LEVEL
SHORT WAVE PUSHES INTO THE AREA SUNDAY. AS WAS BEING INDICATED
YESTERDAY...JUST ENOUGH LIFT THROUGH DPVA AHEAD OF THE WAVE SHOULD
BE AVAILABLE FOR PRECIPITATION PRODUCTION SUNDAY INTO EARLY
MONDAY. KEPT SLIGHT CHANCE POPS GOING ACROSS THE CWA SUNDAY AND
EARLY MONDAY TO ACCOUNT FOR THIS AS WELL. DRIER LOW AND MID LEVEL
AIR APPEAR TO WORK IN QUICKLY MONDAY...WITH SUBSIDENCE ALSO
SETTLING INTO THE REGION AS THE MID LEVEL SHORT WAVE PUSHES OFF TO
THE SOUTHEAST. TUESDAY ONWARD REMAINS DRY AS A RESULT.

WARMER WEATHER IS STILL EXPECTED FRIDAY AND SATURDAY...WITH A LOW
LEVEL BAROCLINIC ZONE LIKELY BRINGING LOW LEVEL CAA AND COOLER
TEMPERATURES TO THE AREA STARTING SUNDAY. THE OPERATIONAL GFS AND EC
CONTINUE INDICATE ARCTIC AIR WILL PUSH ACROSS THE REGION EARLY NEXT
WEEK...WITH THE LATEST SOLUTIONS SUGGESTING MONDAY WILL BE THE
COLDEST DAY OF THE EXTENDED FORECAST PERIOD. LONG TERM MODEL
GUIDANCE THEN SUGGEST THE SURFACE HIGH WILL PUSH OFF TO THE
EAST/NORTHEAST...ALLOWING FOR LOW LEVEL RETURN FLOW AND WAA TO
FINISH OUT THE FORECAST PERIOD. SHOULD THE ARCTIC AIRMASS PRESENT
ITSELF NEXT WEEK IT WILL LIKELY REMAIN ENTRENCHED ACROSS THE AREA LONGER
THAN WHAT CURRENT MODEL GUIDANCE INDICATES...AND FOR NOW WILL
UNDERCUT GUIDANCE AND PLAY CLOSE TO HPC WITH A SLIGHT WARMING TREND
TUESDAY AND WEDNESDAY...BUT HIGHS STILL IN THE 20S.

&&

.AVIATION...18Z TAF. A QUIET PERIOD IS EXPECTED WITH VFR CONDITIONS
PREVAILING. NORTHWEST WINDS AROUND 15KTS WILL GRADUALLY WEAKEN AND
SHIFT TO THE SOUTHWEST LATE THIS AFTERNOON.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND CHILL ADVISORY FROM 8 PM THIS EVENING TO 10 AM CST THURSDAY
     FOR NEZ039>041-046>049-060>064-072>077-082>087.

KS...WIND CHILL ADVISORY FROM 8 PM THIS EVENING TO 10 AM CST THURSDAY
     FOR KSZ005>007-017>019.

&&
Hazardous weather outlook, Feb 2, 3:10 PM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
310 PM CST WED FEB 2 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
031200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
310 PM CST WED FEB 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A WIND CHILL ADVISORY IS IN EFFECT STARTING AT 8 PM TONIGHT.
PLEASE REFER TO THE LATEST WIND CHILL ADVISORY MESSAGE FOR
ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM ON THURSDAY.
PLEASE REFER TO THE LATEST WIND CHILL ADVISORY MESSAGE FOR
ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

Nearby

Wind Chill Advisories in Nebraska, 2011Wind Chill Advisories in Kansas, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.